| Model Number |
RING CURETTE,ANKLE ARTHRSCPY,STR |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 01/18/2024, it was reported by an arthrex subsidiary employee via (b)(4) that during a procedure on (b)(6) 2024, a ring curette, ar-8655-14, from the ankle arthroscopy box broke during surgery with no impact on the patient; not a single part of the instrument was left in the patient.
Additional Manufacturer Narrative
(b)(4) is a duplicate of (b)(4), both reports are of the same event.Therefore, the investigation from (b)(4) will be applied to (b)(4).Complaint allegation is confirmed.One unpackaged ar-8655-14 ring curette batch number: 1391945 was received for investigation.Visual evaluation of the returned device noted that the ring cutter was broken.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.